Alert archive / Virginia / Tornado Warnings in 2006
Tornado Warning 7, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Jan 14, 2006, 3:05 AM EST for City of Chesapeake, City of Portsmouth, Virginia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 14, 2006, 3:05 AM EST (08:05 UTC)
- Expired
- Jan 14, 2006, 3:30 AM EST
- In force
- 25 min
- Issued by
- NWS Wakefield, VA
- Area
- Counties, with a storm outline in the text
Counties City of Chesapeake, VA, City of Portsmouth, VA
The radar
The Norfolk radar (KAKQ), 60 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 13, 11:45 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 8.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KAKQ 140805 TORAKQ VAC550-740-140830- /O.NEW.KAKQ.TO.W.0007.060114T0805Z-060114T0830Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 305 AM EST SAT JAN 14 2006 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * TORNADO WARNING FOR... CITY OF CHESAPEAKE IN SOUTHEAST VIRGINIA CITY OF PORTSMOUTH IN SOUTHEAST VIRGINIA * UNTIL 330 AM EST * AT 301 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES SOUTH OF BOWERS HILL...OR ABOUT 7 MILES EAST OF DOWNTOWN SUFFOLK...MOVING NORTHEAST AT 10 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... BOWERS HILL...DEEP CREEK AND WESTERN BRANCH BY 330 AM EST... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST SATURDAY MORNING FOR NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 AM EST SATURDAY MORNING FOR SOUTHEAST MARYLAND AND SOUTHEASTERN VIRGINIA. LAT...LON 3670 7648 3665 7638 3677 7626 3687 7641 $$ BROWN
1 follow-up statement
000 WWUS51 KAKQ 140827 SVSAKQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 327 AM EST SAT JAN 14 2006 VAC550-740-140837- /O.EXP.KAKQ.TO.W.0007.000000T0000Z-060114T0830Z/ CITY OF CHESAPEAKE VA-CITY OF PORTSMOUTH VA- 327 AM EST SAT JAN 14 2006 ...THE TORNADO WARNING FOR CITY OF PORTSMOUTH AND CITY OF CHESAPEAKE IS CANCELLED... THE POTENTIALLY TORNADIC THUNDERSTORMS HAVE MOVED OUT OF THE CITY OF CHESAPEAKE...AND NO REPORTS OF DAMAGE HAVE BEEN RECEIVED SO FAR. PLEASE REPORT DAMAGE TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST SATURDAY MORNING FOR NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 AM EST SATURDAY MORNING FOR SOUTHEAST MARYLAND AND SOUTHEASTERN VIRGINIA. LAT...LON 3670 7648 3665 7638 3677 7626 3687 7641 $$ NS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jan 13, 9:57 PM EST, 5 hours 8 minutes earlier.
Area forecast discussion, Jan 13, 9:57 PM EST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
957 PM EST FRI JAN 13 2006
.SHORT TERM (REST OF TONIGHT)...
BROKEN LINE OF SHRAS/TSRAS RIGHT IN ADVANCE OF COLD FRNT WAS
PUSHING THRU SW VA AND WCNTRL NC...MOVNG ENE TWD FA. THIS LINE OF
SHRAS/TSRAS SHUD PUSH THRU CWA BETWEEN MIDNGT AND 700 AM. WEAK
INSTABILITY BUT IMPRESSIVE SPEED/DIRECTIONAL SHEAR...FAVOR STRNG
OR SVR TSRAS WITH POSSIBLE DAMAGING WNDS OR TORNADOES. LEFT
WORDING OF SHRAS WITH A CHC OF TSRAS FOR OVRNGT.
&&
.PREVIOUS DISCUSSION...
(ISSUED 314 PM EST FRI JAN 13 2006)
TONIGHT...RAPID WX CHANGES XPCTD ACROSS RGN NXT 36 HRS. TONITES FCST
ALL HINGES ON TRACK OF TRIPLE PT ALONG FRNTL BNDRY. STRNGST CONVECTION
XPCTD ALONG & S OF THIS FTR WITH ONLY ELVTD CONVECTION N. SAID FTR
PROGGED TO LIFT NE ACROSS FA TONITE...WITH A TRACK IVOF I95 CORRIDOR.
SO WILL CONT CRNT FCST OF CAT POPS WITH MAIN ACTION AFTR 02Z. NOTE
SPC HAS US OUTLOOKED IN SLGT RISK. NOT MUCH DROP IN TMPS THIS EVE
AS SRLY WND INCRS AHEAD OF BNDRY. TMPS MAY NOT MUCH BLO 60 IN ORF.
QPF BTWN ONE HALF TO ONE INCH XPCTD.
SATURDAY...FRNT MOVES OFFSHORE ERLY...BUT A FEW HRS LATER THAN
PREVIOUSLY THOUGHT. SO HAVE KEPT CHC LIKELY POPS ALONG CSTL SCTNS
ERLY. SHUD SEE A FEW HR LULL IN PCPN DRNG LATE AM. THEN MSTR
APPRCHS AS UPR LVL LOW TRACKS SE. GIVEN PROGGED COLD POOL ALFT &
STEEP LAPES RATES...NOT OUT OF THE QSTN TO SEE ISLTD THUNDER.
MAX TMPS XPCTD IN AM HRS WITH STDY OR SLOWLY FALLING THRU 40S.
SATURDAY NITE...UPR LVL FTR SLOW TO MOVE E WHILE TMPS FALL INTO
30S BY LATE EVE. STRNG CAA SETS IN ALONG WITH WRAPARND MSTR
TRANSLATING TOWARD THE COAST. THERMAL PROFILES SPRT A PSBL RAIN/SNOW
SHWR MIX DRNG THE EVE ACROSS NRN HALF OF FA. TSCTNS SHOW DRIER AIR
CUTTING OFF MSTR WRN 2/3RD OF FA WITH GRDL CLRG. ACROSS CSTL SCTNS...
PCPN LINGERS WITH A CHANGEOVER TO ALL SNOW (SHWRS) EVEN AS FAR S
AS ORF AFTR MIDNITE. HIGHEST POPS WILL BE ACROSS LWR MD ERN SHORE
WHERE THE SNOW SHWRS MAY LINGER THRU SR. TMPS FALL TO NR 32...BUT
MOST OF THE PCPN FALLS B4 TMPS BOTTOM OUT. SO AT THIS POINT...DONT
XPCT ANY SGNFCNT ACCUMULATIONS.
SUNDAY...SYSTM QUICKLY EXITS TO NE WITH WEAK RIDGE BLDG INTO RGN.
MAX TMPS NR ACTUAL SEASONAL NRMLS FOR MID JAN.
MONDAY THROUGH FRIDAY...AS LONG AS PAC SYSTMS CONT TO SLAM INTO W
COAST...PTRN ARND HERE TO REMAIN ABOUT THE SAME. ANTHR SYSTM PROGGED
TO APPROACH RGN TUE AND AFFECT ERN US WED. BASICALLY FOLLOWED HPC
HERE. TMPS WRM AHEAD OF IT ONCE AGAIN FOR ANTHR LIQUID EVENT. HIGH
PRS BLDS IN FOR LATE WEEK.
AVIATION...UNLIKE PAST NIGHTS...FOG NOT MUCH OF AN ISSUE...BUT
WILL HAVE BAND OF RAIN WITH EMBEDDED THUNDERSTORMS TO CONTEND
WITH...AS NEG TILTED TROF AND COLD FRONT PUSH ACROSS THE AREA.
HAVE TIMED THE MOST LIKELY WINDOW OF THUNDER IN THE TAFS...AND
THIS WILL BE ADJUSTED WITH TIME...BASED ON TRENDS. STG WIND GUSTS
POSSIBLE IMMEDIATELY BEHIND LINE OF STORMS...THEN A LULL DURING
DAY ON SAT.
MARINE...FROPA STILL LOOKS TO BE EARLY SAT MORNING...WITH STG
GUSTY WINDS IMMEDIATELY BEHIND ANY LINE OF CONVECTION...THEN
SOMEWHAT OF A LULL. SECONDARY FRONT PUSHES ACROSS WATERS SAT
NIGHT...WITH GALE CONDITIONS EXPECTED LATE SAT NIGHT AND SUN...AS
LOW PRES DEEPENS OFFSHORE.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...SMALL CRAFT ADVISORY FOR NCZ102 UNTIL MIDNIGHT SUNDAY.
...GALE WARNING FOR NCZ102 FROM MIDNIGHT SUNDAY TO 3 PM SUNDAY.
VA...NONE.
MARINE...GALE WARNING FOR ANZ630>632 FROM 9 PM SATURDAY TO 11 AM SUNDAY.
...SMALL CRAFT ADVISORY FOR ANZ630>632 UNTIL 9 PM SATURDAY.
...GALE WARNING FOR ANZ633 FROM MIDNIGHT SUNDAY TO 11 AM SUNDAY.
...SMALL CRAFT ADVISORY FOR ANZ633 UNTIL MIDNIGHT SUNDAY.
...GALE WARNING FOR ANZ650-652-654 FROM MIDNIGHT SUNDAY TO 7 PM
SUNDAY.
...SMALL CRAFT ADVISORY FOR ANZ650-652-654-656-658 UNTIL MIDNIGHT
SUNDAY.
...GALE WARNING FOR ANZ656-658 FROM MIDNIGHT SUNDAY TO 3 PM
SUNDAY.
&&
SHORT TERM...GINGRICHHazardous weather outlook, Jan 13, 11:40 AM EST, 15 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE WAKEFIELD VA 1140 AM EST FRI JAN 13 2006 ANZ633-MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100- 141645- CURRITUCK SOUND-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER- MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN- INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER- CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 1140 AM EST FRI JAN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF AN...SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...NORTH CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL BE CROSSING THE REGION TONIGHT. ACCOMPANYING THE FRONTAL PASSAGE...THERE IS THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS. THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE AREA TONIGHT. DAMAGING WINDS AND POSSIBLE TORNADOES ARE THE MAIN THREAT FROM ANY OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MODERATE TO STRONG...GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED FROM LATE SATURDAY NIGHT THROUGH SUNDAY. WIND GUSTS TO 40 TO 50 MPH ARE POSSIBLE...ESPECIALLY ACROSS EXTREME EASTERN VIRGINIA AND THE LOWER MARYLAND EASTERN SHORE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. ANZ630>632-650-652-654-656-658-670-141645- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM 20 TO 40 NM- 1140 AM EST FRI JAN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF AN. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL BE CROSSING THE REGION TONIGHT. ACCOMPANYING THE FRONTAL PASSAGE...THERE IS THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS. THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE MARINE AREA TONIGHT. DAMAGING WINDS AND POSSIBLE TORNADOES ARE THE MAIN THREAT FROM ANY OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... GALE FORCE WINDS ARE EXPECTED FROM SATURDAY NIGHT THROUGH SUNDAY. WIND GUSTS TO 40 TO 50 MPH ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. 44
In the hours before
Special weather statement, Jan 14, 12:38 AM EST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1238 AM EST SAT JAN 14 2006 VAZ048-049-060>062-065>069-140745- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- INCLUDING THE CITIES OF...LOUISA...FARMVILLE...GOOCHLAND... SOUTH HILL...CREWE 1238 AM EST SAT JAN 14 2006 ...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT AREAS OF THE VIRGINIA PIEDMONT THROUGH 130 AM... AT 1235 AM...RADAR SHOWED A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS FROM WESTERN LOUISA...THROUGH FARMVILLE AND CHASE CITY...MOVING EAST AT 30 MPH. THE SHOWERS AND STORMS WILL REACH EASTERN LOUISA...GOOCHLAND...POWHATAN...AMELIA...NOTTOWAY AND SOUTH HILL THROUGH 130 AM. THE SHOWERS AND STORMS WILL CONTAIN HEAVY RAIN...GUSTY WINDS TO 45 MPH...AND OCCASIONAL LIGHTNING. PONDING OF WATER ON ROADWAYS IS POSSIBLE...SO MOTORISTS SHOULD USE CAUTION. NS
Special weather statement, Jan 14, 1:06 AM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 106 AM EST SAT JAN 14 2006 NCZ012-VAZ079-080-087-088-140815- NORTHAMPTON NC-BRUNSWICK-DINWIDDIE-GREENSVILLE-SUSSEX- INCLUDING THE CITIES OF...MARGARETTSVILLE...LAWRENCEVILLE... EMPORIA...WAKEFIELD 106 AM EST SAT JAN 14 2006 ...SHOWERS AND THUNDERSTORMS WILL AFFECT BRUNSWICK...GREENSVILLE WESTERN SUSSEX AND NORTHAMPTON COUNTIES THROUGH 2 AM... AT 105 AM...RADAR SHOWED A NEW LINE OF SHOWERS AND THUNDERSTORMS FROM NEAR DINWIDDIE...THROUGH ALBERTA AND LAKE GASTON...MOVING EAST AT 30 MPH. THE SHOWERS AND STORMS WILL AFFECT AREAS FROM DINWIDDIE...THROUGH BRUNSWICK...EMPORIA...STONY CREEK...AND JACKSON THROUGH 2 AM. EXPECT HEAVY RAIN...GUSTY WINDS TO 50 MPH...AND OCCASIONAL LIGHTNING. THE BRIEF WIND GUSTS MAY KNOCK DOWN SMALL TREE BRANCHES AND BLOW AROUND LOOSE DEBRIS. PONDING OF WATER ON ROADWAYS IS ALSO POSSIBLE. NS
Local storm report, Jan 14, 1:53 AM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
153 AM EST SAT JAN 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND DMG COCHRAN 36.84N 77.91W
01/14/2006 BRUNSWICK VA LAW ENFORCEMENT
TREES DOWN RTE 1 BLOCKING ROADWAY
&&
WALocal storm report, Jan 14, 1:56 AM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
156 AM EST SAT JAN 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 AM HAIL 4 N STONY CREEK 37.01N 77.40W
01/14/2006 0.88 INCH DINWIDDIE VA PUBLIC
ESTIMATED 50 MPH WIND GUSTS
&&
WALocal storm report, Jan 14, 2:04 AM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
204 AM EST SAT JAN 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 AM TSTM WND DMG JARRATT 36.82N 77.47W
01/14/2006 SUSSEX VA PUBLIC
SEVERAL TREES DOWN ALONG RT 619
&&
WASpecial weather statement, Jan 14, 2:38 AM EST, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 238 AM EST SAT JAN 14 2006 NCZ014>017-031-032-102-VAZ093-095>098-100-140845- GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-CHOWAN-PERQUIMANS- OUTER BANKS CURRITUCK-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK- CHESAPEAKE-VIRGINIA BEACH-NORTHAMPTON VA- INCLUDING THE CITIES OF...ELIZABETH CITY...EDENTON...COROLLA... EASTVILLE 238 AM EST SAT JAN 14 2006 ...SCATTERED SHOWERS AND THUNDERSTORMS MOVING INTO PORTIONS OF SOUTHEAST VIRGINIA AND NORTHEAST NORTH CAROLINA THROUGH 330 AM...A BROAD CLUSTER OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE REGION...WITH THE STRONGEST STORMS PRODUCING WINDS UP TO 50 MPH...FREQUENT LIGHTNING STRIKES...AND BRIEF HEAVY DOWNPOURS. BROWN
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 1:25 AM EST | Severe Thunderstorm Warning | AKQ | Dinwiddie, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg | 35 min |
| Jan 14, 1:25 AM EST | Severe Thunderstorm Warning | AKQ | Dinwiddie, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg | 35 min |
| Jan 14, 1:33 AM EST | Severe Thunderstorm Warning | AKQ | Greensville, Southampton, Sussex, City of Emporia | 27 min |
| Jan 14, 1:48 AM EST | Tornado Warning | AKQ | Charles City, New Kent | 42 min |
| Jan 14, 1:59 AM EST | Severe Thunderstorm Warning | AKQ | Prince George, Surry, Sussex | 61 min |
| Jan 14, 2:04 AM EST | Tornado Warning | AKQ | King and Queen, King William | 41 min |
| Jan 14, 2:09 AM EST | Severe Thunderstorm Warning | AKQ | Southampton | 36 min |
| Jan 14, 2:20 AM EST | Tornado Warning | AKQ | Essex, Richmond | 35 min |
| Jan 14, 2:36 AM EST | Severe Thunderstorm Warning | AKQ | Westmoreland | 24 min |
| Jan 14, 2:52 AM EST | Severe Thunderstorm Warning | AKQ | Lancaster, Middlesex, Northumberland | 53 min |
| Jan 14, 3:14 AM EST | Severe Thunderstorm Warning | AKQ | City of Suffolk | 61 min |
| Jan 14, 3:22 AM EST | Severe Thunderstorm Warning | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 38 min |
| Jan 14, 3:28 AM EST | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Virginia Beach | 62 min |
| Jan 14, 3:30 AM EST | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Virginia Beach | 60 min |
| Jan 14, 3:35 AM EST | Tornado Warning | AKQ | City of Virginia Beach | 25 min |
| Jan 14, 3:36 AM EST | Severe Thunderstorm Warning | AKQ | City of Norfolk, City of Portsmouth | 24 min |
| Jan 14, 3:44 AM EST | Special Marine Warning | AKQ | 2 hr | |
| Jan 14, 3:50 AM EST | Special Marine Warning | AKQ | 85 min | |
| Jan 14, 4:22 AM EST | Severe Thunderstorm Warning | AKQ | Accomack, Northampton | 47 min |
| Jan 14, 4:23 AM EST | Special Marine Warning | AKQ | 97 min | |
| Jan 14, 3:55 PM EST | Wind Advisory | AKQ | Accomack, Caroline, Gloucester, James City, Lancaster, Mathews and 8 more | 24 hr |
Nearby
Tornado Warnings in Virginia, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.